Hello. I have taken Propecia since 2004, with great results. I was sick of paying for it, and got my hands on avodart. I switched to avodart in March 2007, and it has been about 6 months now. My concern is that my hairline in the front has definately thinned, and there is no question that it began shortly after I started Avodart. My question is could Avodart have worsened my condition and will it continue to get worse? Will it grow back? Should I go back on propecia or wait this out? Thanks!!
You should address these concerns with the doctor who prescribed you Propecia (finasteride) or Avodart (dutasteride). If you switched to Avodart specifically due to cost issues, you should know there are other less costly alternatives, such as generic finasteride in 5mg strength, that you can cut in 4 pieces to approximate the 1mg finasteride (Propecia). I have very little experience with Avodart, but the limited studies which are published show some (more than Propecia) value at much higher doses.